MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-3D-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime coil and was returned for analysis.The echelon-10 micro catheter used during the event was not returned.The axium prime coil was returned without the introducer sheath.The axium implant coil pushwire was found to be kinked at 32.5cm from proximal end.The axium implant coil was found to be broken.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was unable to be confirmed as the coil was found to be broken.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath; however, the root cause could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance and was stretched.The patient was undergoing a coil embolization procedure to treat an unruptured saccular left middle cerebral artery aneurysm.The aneurysm max diameter was 3.2mm and the neck diameter was 2.1mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coil was selected as the last coil for the procedure.The coil had resistance during delivery and was found to be stretched and could not be implanted normally.It was noted that the catheter was flushed continuously during the procedure.The physician did not reposition the coil during the procedure.The coil was removed and replaced to complete the procedure successfully.There was no harm or injury to the patient.Additional information received reported clarification that there was no resistance felt during delivery of the coil in the echelon 10 microcatheter and the coil came out of the introducer sheath smoothly.The stretch was observed during the filling process.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13239671
Report Number2029214-2022-00047
Device Sequence Number14591347
Product Code KRD
UDI-Device Identifier00847536021150
UDI-Public00847536021150
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model NumberAPB-1.5-3-3D-ES
Device Catalogue NumberAPB-1.5-3-3D-ES
Device Lot Number222296178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale